Page 1 of 1


PostPosted: Sun Oct 22, 2017 8:30 pm
by Pinkdiamonds14
Hello, my dad is on APD and to all intents and purposes it is working well, however he suffers from his skin itching. I know this is a side effect of the dialysis but wondered if anyone had any advice on how to relieve it. Many thanks.

Re: Itching

PostPosted: Wed Oct 25, 2017 11:05 am
by JohnW99
I get itchy skin too, not sure if it is related to the CKD, I find low PH body washes help, such as Nivea Energy.

Re: Itching

PostPosted: Wed Oct 25, 2017 2:59 pm
by wagolynn
I am pleased to see things are looking better, for itching I am prescribed Hydromol (I think that is how is the correct spelling) which is very good.

Re: Itching

PostPosted: Thu Oct 26, 2017 4:46 pm
by JMan
Itching is more likely to be a caused by high phosphate or sometimes calcium levels.

Keeping an eye on those blood results each month and maybe cutting reducing high phosphate foods may help

Eating Well With Kidney Failure, a Practical Guide and Cookbook

Eating Well for Kidney Health, Expert Guidance and Delicious Recipes

Eating Well, Living with Kidney Disease

Truly Tasty, over 100 recipes created by Irelands Top Chefs for Adults Living with Kidney Disease

Food With Thought PDF Download or printed copy for £2.50 via the NKF ... ththought/

Davita Recipes, an American website with many many recipes.

Re: Itching

PostPosted: Wed Nov 01, 2017 11:12 pm
by bigbuzzard
When I was on APD I often had itchy sessions – legs in particular. As jman says above, I was under the impression that it was caused by high phosphate levels. Check your dad's latest blood results (see for more info). Is he registered on PatientView? If so you can see his results there. There's a 'search' box in the top right of the screen on this forum – put 'itching' in there and you'll get 160 results with various suggestions for how to help.